Alert archive / Massachusetts / Winter Weather Advisories in 2021

Winter Weather Advisory 18, NWS Boston/Norton, MA

December 21, 2021Capitol Planning Region, Connecticut; 6 counties in Massachusetts

NWS Boston/Norton, MA issued this winter weather advisory at Dec 21, 2021, 3:26 AM EST for Capitol Planning Region, Connecticut; 6 counties in Massachusetts. It took effect at Dec 22, 2021, 12:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2021, 3:26 AM EST (08:26 UTC)
In effect from
Dec 22, 2021, 12:00 AM EST
Expired
Dec 22, 2021, 11:00 AM EST
In force
11 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 89 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS41 KBOX 210826
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
326 AM EST Tue Dec 21 2021

MAZ004>006-012-026-212130-
/O.NEW.KBOX.WW.Y.0018.211222T0600Z-211222T1700Z/
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Southern Worcester MA-Northern Middlesex MA-
Including the cities of Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Milford, Worcester, and Ayer
326 AM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO NOON EST
WEDNESDAY...

* WHAT...Freezing rain expected. Total ice accumulations of less
  than one tenth of an inch.

* WHERE...Northern Worcester MA, Central Middlesex MA, Western 
  Essex MA, Southern Worcester MA and Northern Middlesex MA 
  Counties.

* WHEN...From 1 AM to noon EST Wednesday.

* IMPACTS...Slippery travel conditions are expected. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
5 follow-up statements
300 
WWUS41 KBOX 211947
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
247 PM EST Tue Dec 21 2021

MAZ002-003-008-009-220900-
/O.EXB.KBOX.WW.Y.0018.211222T0500Z-211222T1700Z/
Western Franklin MA-Eastern Franklin MA-Western Hampshire MA-
Western Hampden MA-
Including the cities of Charlemont, Greenfield, Orange, 
Chesterfield, and Blandford
247 PM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST WEDNESDAY...

* WHAT...Mixed wintry precipitation but freezing rain/drizzle will
  be the dominant precipitation type. Ice accumulations of around
  one tenth of an inch, with total snow accumulations of up to 
  one inch 

* WHERE...Western Franklin MA, Eastern Franklin MA, Western
  Hampshire MA and Western Hampden MA Counties, including the 
  cities of Charlemont, Greenfield, Orange, Chesterfield, and 
  Blandford.

* WHEN...From midnight tonight to noon EST Wednesday.

* IMPACTS...Slippery travel conditions are expected, especially
  untreated surfaces. The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ004>006-012-026-220900-
/O.EXT.KBOX.WW.Y.0018.211222T0500Z-211222T1700Z/
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Southern Worcester MA-Northern Middlesex MA-
Including the cities of Barre, Fitchburg, Framingham, Lowell, 
Lawrence, Milford, Worcester, and Ayer
247 PM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST WEDNESDAY...

* WHAT...Freezing rain expected. Total ice accumulations of less 
  than one tenth of an inch.

* WHERE...Northern Worcester MA, Central Middlesex MA, Western
  Essex MA, Southern Worcester MA and Northern Middlesex MA
  Counties. This includes the cities of Barre, Fitchburg,
  Framingham, Lowell, Lawrence, Milford, Worcester and Ayer.

* WHEN...From midnight tonight to noon EST Wednesday.

* IMPACTS...Slippery travel conditions are expected, especially
  untreated surfaces. The hazardous conditions could impact the 
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Nocera
854 
WWUS41 KBOX 220314
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
1014 PM EST Tue Dec 21 2021

CTZ002-MAZ010-011-221615-
/O.EXA.KBOX.WW.Y.0018.211222T0500Z-211222T1700Z/
Hartford CT-Eastern Hampshire MA-Eastern Hampden MA-
Including the cities of Hartford, Windsor Locks, Amherst, 
Northampton, and Springfield
1014 PM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY...

* WHAT...Freezing rain expected. Total ice accumulations of a
  trace to less than one tenth of an inch.

* WHERE...In Connecticut, Hartford CT County. In Massachusetts, 
  Eastern Hampshire MA and Eastern Hampden MA Counties.

* WHEN...Until noon EST Wednesday.

* IMPACTS...Slippery travel conditions are expected, especially
  untreated surfaces. The hazardous conditions could impact the
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

&&

$$

MAZ002>006-008-009-012-026-221615-
/O.CON.KBOX.WW.Y.0018.211222T0500Z-211222T1700Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Western Hampshire MA-
Western Hampden MA-Southern Worcester MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford,
Milford, Worcester, and Ayer
1014 PM EST Tue Dec 21 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY...

* WHAT...Freezing rain expected with a bit of snow possible in the
  Berkshires. Ice accumulations a trace to around one tenth of an
  inch with the most ice in the Berkshires. Little to no snow 
  accumulation expected.
 
* WHERE...Portions of western, central and interior northeast
  Massachusetts. 

* WHEN...Until noon EST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
851 
WWUS41 KBOX 220830
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
330 AM EST Wed Dec 22 2021

CTZ002-MAZ011-012-221400-
/O.EXT.KBOX.WW.Y.0018.000000T0000Z-211222T1400Z/
Hartford CT-Eastern Hampden MA-Southern Worcester MA-
Including the cities of Hartford, Windsor Locks, Springfield, 
Milford, and Worcester
330 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Freezing rain. Total ice accumulations of a trace to 
  less than one tenth of an inch.

* WHERE...In Connecticut, Hartford CT County. In Massachusetts, 
  Eastern Hampden MA and Southern Worcester MA Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Slippery travel conditions are expected, especially
  untreated surfaces, which will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ002>006-008>010-026-221700-
/O.CON.KBOX.WW.Y.0018.000000T0000Z-211222T1700Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford,
Amherst, Northampton, and Ayer
330 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* WHAT...Freezing rain. Total ice accumulations of a trace to
  around one tenth of an inch, highest amounts over the higher
  elevations. 

* WHERE...Interior Massachusetts along and north of I-90 and west
  of 128.

* WHEN...Until noon EST today.

* IMPACTS...Plan on slippery road conditions which will impact 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
159 
WWUS41 KBOX 221414
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
914 AM EST Wed Dec 22 2021

MAZ008>010-221515-
/O.CAN.KBOX.WW.Y.0018.000000T0000Z-211222T1700Z/
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Including the cities of Chesterfield, Blandford, Amherst, 
and Northampton
914 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Temperatures have warmed above freezing, thus the threat of icing
has ended. 

$$

CTZ002-MAZ011-012-221515-
/O.EXP.KBOX.WW.Y.0018.000000T0000Z-211222T1400Z/
Hartford CT-Eastern Hampden MA-Southern Worcester MA-
Including the cities of Hartford, Windsor Locks, Springfield, 
Milford, and Worcester
914 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Temperatures have warmed above freezing, thus the threat of icing
has ended. 

$$

MAZ002>006-026-221600-
/O.EXT.KBOX.WW.Y.0018.000000T0000Z-211222T1600Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, and Ayer
914 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Freezing rain. Total ice accumulations of a trace to 
  around one tenth of an inch, highest amounts over the higher 
  elevations.

* WHERE...Interior Massachusetts along and north of I-90 and west
  of 128. This also includes the cities and towns of Charlemont,
  Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell,
  Lawrence, and Ayer.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Plan on slippery road conditions which will impact 
  the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Nocera
358 
WWUS41 KBOX 221604
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
1104 AM EST Wed Dec 22 2021

MAZ002>006-026-221715-
/O.EXP.KBOX.WW.Y.0018.000000T0000Z-211222T1600Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, and Ayer
1104 AM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY HAS EXPIRED...

Temperatures have warmed above freezing, therefore the threat of
icing has ended. 

$$

Nocera

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Dec 21, 12:39 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 21, 12:39 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1239 AM EST Tue Dec 21 2021

.SYNOPSIS...
High pressure shifts off the East Coast tonight, bringing
increasing southwest breezes. A dry cold front moves down from
the north during Tuesday. Coastal low pressure passes offshore,
but may bring some rain or light freezing rain late Tuesday
night and Wednesday. Dry and cold weather returns Thursday
with perhaps a brief period of light snow/flurries late Thursday
night into Friday morning. Low pressure tracking towards the
Great Lakes will likely bring rain to the region Friday night
into the first part of Christmas, but some snow and/or ice is
possible at the onset, mainly across the interior.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1025 PM update...

Mid level shortwave tracking to the north overnight with
attendant cold front dropping south into northern New England.
This will bring a few clouds into northern MA and a low level
jet will result in increasing SW flow. Gusts to 20-30 mph will
develop along the coast. This has resulted in temps rising
into the 30s along the immediate south coast. Elsewhere, temps
are in the 20s. Mins away from the coast will range from the
upper teens to mid 20s with steady or slowly rising temps late
tonight as SW winds increase.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Tuesday...

The low pressure passing well north will still affect Srn New
England by swinging a cold front through the region. Not much
moisture to work with, as PW values will be 0.2 to 0.4 inches.
Expect dry weather with a wind shift from WSW to NW as the front
moves through.

Mixing reaches to 950-mb per model cross sections. Even if we
figure from 925-mb, temps aloft support max temps in the low to
mid 40s.

Tuesday night...

Low pressure moves up the coast from the Eastern Gulf of
Mexico. Per the GFS, the center will be passing about 170 nm
south of the 40N/70W benchmark. The ECMWF is 200 nm south. This
is well south of Srn New England, and suggests the bulk of the
precip will remain offshore. However the low generates an
inverted trough which extends into SE New England late at
night...about 09Z to 12Z / 4-7 AM. This may provide enough
inflow and low level convergence to generate light precip.

Temperatures will chill again early tonight, reaching the 20s
most places and low 30s along the immediate South Coast. As
clouds from the offshore storm move in, expect temps to slowly
rise overnight. Areas along and southeast of I-95 will climb
into the 30s while areas to the northwest will stay in the 20s.

Precipitation will fall from a shallow layer. Where surface
temps remain below freezing, this may cause light freezing rain,
while southeast areas should get rain. The big question will be
how far inland the precipitation will reach.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights:

* Potential for spotty light freezing rain/freezing drizzle NW
  of I-95 Wednesday morning with some rain along the coast

* Dry but blustery and cold Thu

* Perhaps a touch of light snow/flurries Thu night into early
  Fri towards NW Massachusetts

* Period of rain likely sometime Fri night into Christmas Day,
  which may begin as some snow/ice mainly across interior
  southern New England

Some variations in the synoptic pattern when compared to this
time yesterday. 20/12Z guidance hinting at less phasing of the
northern and southern streams of the mid level flow mid week.
Overall, thinking there is good agreement in the guidance
through Thursday. Thereafter, once minor detail differences
become more significant with respect to timing heading into next
weekend. Expecting it to take a couple more days to resolve
these differences, which would be about the time the energy
involved reaches the more robust observation network of western
North America.

Southern New England still looks to be positions between a
coastal low pressure moving southeast of the 40N/70W benchmark,
and a weaker low pressure moving from the Great Lakes into the
Saint Lawrence Valley Tuesday night into Wednesday. Temperatures
will be critical to outcomes. This essentially boils down to
timing. Current forecast has a risk for some light icing or snow
early Wednesday morning across the interior. The lack of a high
pressure to north will mean a gradual warming of the boundary
layer, converting all precipitation to rain by Wednesday
afternoon. Thus, a slower timing, which is possible due to some
low level dry air to overcome, would mean less snow/icing
Wednesday morning.

Expecting high pressure to be in control Thursday into Friday
morning. Another low pressure moving across or just north of the
Great Lakes sometime late Friday into Saturday evening should
provide another round of precipitation with its warm front.
Timing will be crucial once again. The more precipitation which
falls at night, the more likely it is to be snow. Otherwise,
expecting mainly rain during the daytime hours. Due to lower
confidence in the details this far out in time, kept the
forecast a simple rain/snow for now. In either case, not looking
like a major event for Christmas, but it may impact some
holiday plans.

Drier weather is favored Sunday into Monday.

Generally near to slightly above normal temperatures expected,
except for Thursday.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through 12z...

Patchy MVFR cigs over the Cape/Islands, otherwise VFR. SW gusts
to 25 kt along the immediate coast.

Today...High confidence.

VFR. Gusty WSW winds along the coast in the morning becoming
light and variable mid/late afternoon.

Tonight...Moderate confidence.

VFR through midnight, then cigs lowering to MVFR from S to N
06-12z with areas of IFR developing. Rain likely across SE New
Eng after midnight, with areas of freezing rain possible inland
of I-95 09-12z.

Wednesday...Moderate confidence.

MVFR/IFR in rain near the coast and patchy freezing rain
possible further inland 12-15z. Conditions improving to VFR from
W to E during the afternoon. Increasing NW winds developing
mid/late afternoon with gusts to 25 kt.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Wednesday Night through Saturday/...

Wednesday Night through Thursday: VFR. Breezy.

Thursday Night: Mainly VFR, with local MVFR possible.

Friday: Mainly VFR, with areas MVFR possible. Slight chance SN.

Friday Night: Mainly VFR, with local IFR possible. Chance SN,
chance RA.

Christmas Day: Mainly VFR, with local IFR possible. Breezy.
Chance RA, chance SN.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight...High Confidence.

Light variable winds become southwest, increasing overnight.
Winds gusting 25-30 kt most waters, but near 35 kt on the outer
waters north of Provincetown. Seas building to 5-6 feet, mainly
on the outer waters.

Tuesday...

Southwest winds diminish during the day, then shift from the
northwest as a dry cold front moves across the waters. Winds and
seas will diminish below Small Craft levels during the
afternoon.

Tuesday night...

A coastal weather system moves up the coast from Florida. This
will spread rain over the waters late at night. East-southeast
winds 10-20kt, and east less than 5 feet.

Outlook /Wednesday Night through Saturday/...

Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Areas of seas approaching 5 ft. Chance of rain.

Wednesday Night: Strong winds with gusts up to 30 kt. Rough
seas up to 10 ft.

Thursday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas.

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain.

Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain.

Christmas Day: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until noon EST today for ANZ231>235-237-
     251.
     Small Craft Advisory until 7 AM EST this morning for ANZ230-
     236.
     Gale Warning until noon EST today for ANZ250.
     Small Craft Advisory until 2 PM EST this afternoon for
     ANZ254>256.

&&

SYNOPSIS...WTB/Belk
NEAR TERM...KJC
SHORT TERM...WTB
LONG TERM...Belk
AVIATION...Belk/KJC
MARINE...WTB/Belk
Hazardous weather outlook, Dec 20, 6:40 PM EST, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
640 PM EST Mon Dec 20 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-212345-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
640 PM EST Mon Dec 20 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Spotty light freezing rain and/or freezing drizzle will be possible
late Tuesday night into Wednesday morning northwest of I-95. If this
does occur, slippery travel may impact the Wednesday morning commute.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-251-254>256-212345-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
640 PM EST Mon Dec 20 2021

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-212345-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
640 PM EST Mon Dec 20 2021

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EST
TUESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:44 PM ESTGale WatchBOX12 hr
Dec 21, 3:44 PM ESTGale WarningBOX39 hr

Nearby

Winter Weather Advisories in Massachusetts, 2021Winter Weather Advisories in Connecticut, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.